Alert archive / California / Wind Advisories in 2008
Wind Advisory 64, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 8, 2008, 4:22 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 8, 2008, 9:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2008, 4:22 PM PDT (23:22 UTC)
- In effect from
- Apr 8, 2008, 9:00 PM PDT
- Expired
- Apr 9, 2008, 10:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 082322 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 422 PM PDT TUE APR 8 2008 CAZ055-056-058-060>062-091200- /O.NEW.KSGX.WI.Y.0064.080409T0400Z-080409T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 422 PM PDT TUE APR 8 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PDT WEDNESDAY. WINDS ALOFT AND STRONG ONSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS TO 50 MPH IN THE MOUNTAINS AND DESERTS. WINDS WILL SLOWLY DECREASE BY WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ DA
2 follow-up statements
000 WWUS76 KSGX 091110 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 410 AM PDT WED APR 9 2008 ...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS MORNING... .A TROUGH OF LOW PRESSURE MOVING THROUGH SOUTHERN CALIFORNIA WILL BRING STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS THROUGH THIS MORNING. CAZ055-056-058-060>062-091700- /O.CON.KSGX.WI.Y.0064.000000T0000Z-080409T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 410 AM PDT WED APR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING. WINDS ALOFT AND STRONG ONSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS TO 50 MPH IN THE MOUNTAINS AND DESERTS. WINDS WILL SLOWLY DECREASE BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERTS...THE WINDS WILL CAUSE AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES NEAR ZERO AT TIMES. $$ MARTIN
000 WWUS76 KSGX 091703 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1003 AM PDT WED APR 9 2008 ...WIND ADVISORY HAS EXPIRED... CAZ055-056-058-060>062-091815- /O.EXP.KSGX.WI.Y.0064.000000T0000Z-080409T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1003 AM PDT WED APR 9 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ARE DECREASING TODAY...BUT BRISK WINDS WITH A FEW STRONG GUSTS ARE STILL EXPECTED TODAY ESPECIALLY IN THE DESERTS AND MOUNTAIN SLOPES. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 8, 2:00 PM PDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 8, 2:00 PM PDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT TUE APR 8 2008 .SYNOPSIS... MOSTLY CLOUDY SKIES WILL CONTINUE WEST OF THE MOUNTAINS WITH THE MARINE LAYER AND STRONGER ONSHORE FLOW. GUSTY WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY. UPPER LEVEL LOW PRESSURE WILL CAUSE A SLIGHT CHANCE OF SHOWERS LATE TONIGHT AND EARLY WEDNESDAY. STRONG HIGH PRESSURE WILL BRING FAIR AND MUCH WARMER WEATHER THURSDAY THROUGH THE WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MARINE LAYER CLOUDS ARE SLOWLY BREAKING UP AND CLEARING...BUT FULL CLEARING IS NOT EXPECTED TODAY. AN UPPER TROUGH OF LOW PRESSURE WILL MOVE INTO THE REGION TONIGHT. WINDS ALREADY INCREASING IN THE MTNS AND DESERTS WILL CONTINUE TO INCREASE AND CONTINUE THROUGH WED...BUT SPEEDS SHOULD STAY JUST BELOW ADVISORY CRITERIA WITH A FEW GUSTS GETTING CLOSE TO 50 MPH. THE MAIN ENERGY OF THE TROUGH MOVES THROUGH SOCAL OVERNIGHT AND COULD PRODUCE A FEW LIGHT SHOWERS FROM THE COAST TO THE MTNS. THE TRAJECTORY OF THE WINDS AND THE TRACK OF THE TROUGH INDICATE THE BEST CHANCE WILL BE IN THE MTNS OF SAN DIEGO CO. ON WED SKIES WILL GRADUALLY CLEAR FROM NORTHWEST TO SOUTHEAST...AND FROM THE COAST TO THE COASTAL MTN SLOPES. SKIES IN THE HIGHER MTNS AND DESERTS WILL BE PARTLY CLOUDY AT MOST WITH HIGHER CLOUDS. WED NIGHT AND THU AN UPPER RIDGE BUILDS STRONGLY AND RAPIDLY AND CONTINUES THROUGH THE WEEKEND. THAT WILL MEAN FAIR AND MUCH WARMER WEATHER FOR THAT TIME WITH TEMPS APPROACHING SUMMERLIKE. ADD A TOUCH OF OFFSHORE FLOW FRI AND SAT AND YOU GET DRIER AIR ALLOWING TEMPS TO RISE MORE EFFICIENTLY. THIS WILL ALSO REMOVE THE MARINE PRESENCE EXCEPT AT THE BEACHES. THE GFS AND EURO MODELS KEEP THE LONGWAVE RIDGE IN PLACE OVER THE EASTERN PACIFIC NEXT WEEK...BUT WITH SOME WEAK LOW SOMEWHERE IN THE VICINITY OF THE WEST COAST...WHICH APPEARS TO BE A NONFACTOR RIGHT NOW. THE BEST FORECAST IS FOR FAIR AND SLIGHTLY COOLER WEATHER WITH SOME SHALLOW MARINE LAYER. && .AVIATION... 081900Z...LATE MORNING MDCRS SOUNDINGS INDICATE THE MARINE LAYER DEPTH REMAINS NEAR 3000 FEET ALONG THE COAST AND NEAR 4500 FEET NEAR KONT. MARINE LAYER SHOULD DEEPEN TONIGHT TO BETWEEN 4500 AND 5000 FEET THEN LOWER WEDNESDAY AFTERNOON. STRATOCU WITH BASES BETWEEN 3000 AND 3500 FEET MSL IS BEGINNING TO BREAK UP OVER THE INLAND AREAS BUT IS IS VERY LIKELY TO REMAIN BROKEN OVER THE INLAND AREAS. SOME REVERSE CLEARING IS TAKING PLACE WITH A BETTER CHANCE OF SCATTERED CONDITIONS DURING THE AFTERNOON ALONG THE COAST. STRATOCU SHOULD FILL IN...AGAIN...AROUND SUNSET BECOMING BROKEN TO OVERCAST DURING THE EVENING AND REACH THE COASTAL SLOPES OF THE MOUNTAINS BY MIDNIGHT. SOME DRIZZLE IS EXPECTED LATE TONIGHT INTO WEDNESDAY MORNING WITH SOME VISIBILITY RESTRICTIONS. STRATOCU SHOULD BECOME SCATTERED TO BROKEN WEDNESDAY AFTERNOON. ABOVE THE MARINE LAYER INCLUDING THE DESERTS...SOME CIRRUS ABOVE FL200 AND UNRESTRICTED VISIBILITIES ARE EXPECTED THROUGH WEDNESDAY. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MM AVIATION/MARINE...HORTON
Hazardous weather outlook, Apr 8, 4:00 PM PDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT TUE APR 8 2008 CAZ042-043-048-050-055>058-060>062-PZZ750-775-091300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT UPPER LEVEL LOW PRESSURE COMBINED WITH STRONG ONSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS UP TO 45 MPH IN THE MOUNTAINS AND DESERTS WITH AREAS OF BLOWING DUST AND SAND. SMALL CRAFT ADVISORY IN THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY UPPER LEVEL LOW PRESSURE COMBINED WITH STRONG ONSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS UP TO 45 MPH IN THE MOUNTAINS AND DESERTS WITH AREAS OF BLOWING DUST AND SAND WEDNESDAY. SMALL CRAFT ADVISORY IN THE COASTAL WATERS UNTIL 6 PM WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DA
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.